PDA

View Full Version : Do you hate your meds?



littlered
09-20-2006, 12:25 PM
Hi all...new here and haven't seen this addressed, so I am wondering, is it just me?? I have had lupus almost 20 years now. At first, I only took NSAIDS. Then, as symptoms and flares worsened, my doc gave me prednisone to take ONLY until the flare subsided. Now I have to take 10 mg everyday, and when I go into flare, I have to switch to a multipack where I take 3 and then taper off for about a week.
My question is this: Does anybody else get moody and cranky when they take these? Sometimes it feels like my mind is absolutely racing when I take them. Also, may Heaven help you if you make me angry when I'm like this. I take an antidepressant (Lexapro) for depression, and my doc also gave me Xanax to take when I need to. I'm just wondering if I'm the only one. Thank you.

Saysusie
09-21-2006, 08:52 AM
Hi Littlered :lol:
Yes, in fact, mood swings are one of the common side-effects of Prednisone. Prednisone is one of a group of corticosteroids (cortisone-like medicines) that are used to relieve inflammation in different parts of the body.
Corticosteroids can produce mood changes and/or mood swings of varying intensity. These mood alterations can vary from relatively mild to extremely intense, and can vary in a single individual from one course of treatment to another. If you begin to experience unmanageable mood changes or swings while taking Prednisone, contact your doctor so that a decision can be made whether or not you need an additional medication to help you until the mood alterations subside or if you need to alter your dosage.

Peace and Blessings
Saysusie